68 yr old male has taken penicillin in the past without any problems. I gave him his first dose on the 12th,PM, 2nd dose on the 13th AM, 3rd dose PM. He had complained of stomach cramps early in the day on the 13th, and by late afternoon was feeling sick to his stomach and didn't want to eat dinner. He was given his PM dose. He complained of feeling real sick, nervous, and was up most of the nigh,t complaining of feeling nausea and by early morning had vomited twice.On the morning of the 14th I gave him his AM dose. He vomited soon afterwards, and has continued vomiting every 20-30 min until now
When taking penicillin, 2 - 500 mg tablets twice a day (for dental) cause sever vomiting?
- 15 Feb 2013 by linda lee fetter
- 15 February 2013
- vomiting, penicillin, oral and dental conditions, cramp, male, stomach cramp, stomach
Added 15 Feb 2013:
He, John, has just informed that he feels real dizzy like he's going to pass out.
He said that he also has diarirea. He has been drinking water but is unable to keep it down
He is allergic to penicillin. Even if he has taken it in the pass the allergy can develop.This is an allergic side effect and he should call the doctor for something else. Drink sips of ginger ale to ease the nausea . Strong carbonated ginger ale.
Allergies do not include nausea and diarrhea. He has not tolerating the penicillin and is probably dehydrated causing the dizziness. An allergic reaction would be rash, swelling of face and throat and hives. He definately needs to be evaluated by a dr and put on another antibiotic if he needs it.
This is NOT allergy. These are side effects of penicillin. Antibiotics can cause GI upset (nausea, vomiting and diarrhea) many can cause dizziness too plus the fact of if you are vomiting and have diarrhea, you can become dehydrated and that in itself will make you dizzy. I would also recommend that you notify his Dr. He may need a different antibiotic and keep trying to keep him hydrated. Try giving him some kind of electrolyte replacement like gatorade and even ice chips to keep him hydrated. This should help him feel better.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 2 Oct 2009 • 1 answer
Updated 29 Dec 2016 • 1 answer
Updated 2 Feb 2017 • 2 answers
Updated 6 Apr 2018 • 1 answer
Updated 14 Jan 2018 • 1 answer